White coating back of tongue.

Patient

Q: Hi,

I've had a white coating towards the back of my tongue for a few months now. The coating only concentrates at the back of my tongue where my uvula hangs down. It came on after my uvula became enlarged, I saw at ENT doctor about my enlarged uvula, but he wasn't overly concerned as said it wasn't anything to worry about. However since then this white coating has appeared. I thought it may be oral candidiasis and so took fluconazole for a period of 10 days, dosage of 300mg per day along with Oral Dactarin gel. However this didn't seem to have any effect on reducing the symptoms. I've read online that Oral thrush can be linked to immune system disorder and HIV. I had a negative HIV test about 1 year and 4 months ago. My question is could it be an early sign of HIV infection, my understanding is that ORAL thrush would come on after a longer period of time and be a sign of more advanced HIV. Coupled with the fact that thrush should respond well to fluconazole treatment and this didn't at all.

I'm freaking out because i have a long term girl friend. other than the white coating on my tongue there are no other symptoms. My tongue doesn't hurt and i dot have any difficulty swallowing. however i cant think what else the white coating may be?

I've attached a photo for reference.

Many thanks

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I am 32 yr old femae, I have had a history of being diagnosed with overactive bladder 2001(age 19) - 2008, treated wi...

Q: I am a male of 30. I have been experiencing some rashes on my Penis (tip of the penis). The top half of the tip of th...

Q: What do I do about reoccurring yeast infections? For about 2 years now, I've been getting on-and-off yeast infections...

Q: I am suffering yeast infection for a year and i am so worried about my health, i have already taken anti-fungal antib...

Q: I am prone to get yeast infection, by taking drugs containing yeast ,, will that just make it worse?

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews